Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 327, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 27, 2009, 8:23 PM CDT for Osage County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2009, 8:23 PM CDT (01:23 UTC)
- Expired
- Jun 27, 2009, 8:52 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Wichita radar (KICT), 117 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 4:39 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2749 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 280123
SVRTSA
OKC113-280230-
/O.NEW.KTSA.SV.W.0327.090628T0123Z-090628T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
823 PM CDT SAT JUN 27 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 930 PM CDT
* AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED OVER NORTHERN OSAGE COUNTY...
MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3700 9650 3700 9617 3686 9621 3691 9659
3700 9657 3700 9651
TIME...MOT...LOC 0123Z 276DEG 12KT 3698 9644
$$2 follow-up statements
000 WWUS54 KTSA 280134 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 834 PM CDT SAT JUN 27 2009 OKC113-280230- /O.CON.KTSA.SV.W.0327.000000T0000Z-090628T0230Z/ OSAGE OK- 834 PM CDT SAT JUN 27 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHERN OSAGE COUNTY... AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED OVER NORTHERN OSAGE COUNTY...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3690 9653 3700 9651 3700 9617 3686 9621 TIME...MOT...LOC 0134Z 276DEG 12KT 3699 9641 $$
000 WWUS54 KTSA 280152 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 852 PM CDT SAT JUN 27 2009 OKC113-280202- /O.CAN.KTSA.SV.W.0327.000000T0000Z-090628T0230Z/ OSAGE OK- 852 PM CDT SAT JUN 27 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSAGE COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS TO 50 MPH AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 3690 9653 3700 9651 3700 9617 3686 9621 TIME...MOT...LOC 0152Z 276DEG 12KT 3698 9633 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:29 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 27, 7:29 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 729 PM CDT SAT JUN 27 2009 ...UPDATE... .DISCUSSION... HAVE ALLOWED THE HEAT WARNING AND ADVISORY TO EXPIRE THIS EVENING WITH TEMPERATURES AND HEAT INDEX VALUES CONTINUING TO SLOWLY FALL AS THE SUN SETS. ADDITIONAL RELIEF FROM THE HEAT AND HUMIDITY WILL COME WITH A COLD FRONT PASSAGE OVERNIGHT AND INTO SUNDAY. THE COLD FRONT STRETCHED FROM NEAR ENID OK TO NEAR CHANUTE KS AT 7 PM AND WAS MAKING SLOW PROGRESS TO THE EAST THIS EVENING. THE HOT AND HUMID AIRMASS AHEAD OF THE FRONT WAS SUFFICIENT TO SUPPORT THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON ALONG THE FRONT...THOUGH THIS ACTIVITY HAS REMAINED NORTH AND WEST OF THE CWA SO FAR. WITH THE SUN GOING DOWN...THE PEAK TIME FOR SEVERE STORM POTENTIAL WILL BEGIN TO DIMINISH. SEVERE THUNDERSTORM WATCH 528 REMAINS IN EFFECT FOR OSAGE AND PAWNEE COUNTIES FOR THE STRONG DOWNBURST POTENTIAL IF THUNDERSTORMS ARE ABLE TO DEVELOP PRIOR TO SUNSET. AT THIS TIME...IT APPEARS THE BEST CHANCE FOR DEVELOPMENT WOULD BE ALONG OUTFLOW FROM THE KANSAS STORMS...ESPECIALLY IF THESE STORMS CONTINUE TO DEVELOP INTO A COMPLEX. ISOLATED STORMS ALSO DEVELOPED ALONG THE HIGHER TERRAIN IN WASHINGTON COUNTY AR AND LE FLORE COUNTY OK THIS AFTERNOON. A FEW STORMS CONTINUE IN LE FLORE AND FAR NORTHEAST PUSHMATAHA COUNTIES THIS EVENING...THOUGH THESE STORMS SHOULD DIMINISH OVER THE NEXT COUPLE OF HOURS WITH THE LOSS OF DAYTIME HEATING. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 89 63 95 / 40 10 0 10 FSM 74 91 66 94 / 20 20 10 10 MLC 73 90 65 94 / 20 20 0 0 BVO 68 90 59 94 / 50 10 0 10 FYV 70 88 58 90 / 30 20 10 10 BYV 70 87 61 88 / 40 20 10 10 MKO 71 89 63 93 / 40 20 0 10 MIO 69 90 62 92 / 50 10 0 10 F10 72 88 64 94 / 40 20 0 0 HHW 75 95 68 94 / 10 20 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....03
Hazardous weather outlook, Jun 27, 5:13 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT SAT JUN 27 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
452 PM CDT SAT JUN 27 2009
...DANGEROUS HEAT TO CONTINUE INTO THE EARLY EVENING HOURS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...OSAGE AND PAWNEE COUNTIES.
ONSET...AFTER 7 PM.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA NORTHWEST OF INTERSTATE 44.
ONSET...LATE THIS EVENING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND THE ARKANSAS RIVER
VALLEY.
DISCUSSION...
DANGEROUS HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL CONTINUE
INTO THE EARLY EVENING HOURS ACROSS EASTERN OKLAHOMA AND THE
ARKANSAS RIVER VALLEY. AS THE SUN SETS...TEMPERATURES WILL BEGIN
TO SLOWLY COOL AND A COLD FRONT WILL BRING ADDITIONAL COOLING TO
THE REGION OVERNIGHT AND INTO SUNDAY.
THUNDERSTORMS CAPABLE OF PRODUCING STRONG WIND GUSTS WILL BE
POSSIBLE NORTH OF INTERSTATE 44 THIS EVENING AS THE COLD FRONT
MOVES INTO NORTHEAST OKLAHOMA AROUND SUNSET. A FEW OF THESE STORMS
MAY BECOME SEVERE AND POSE A LIMITED THREAT FOR STRONG DOWNBURST
WINDS...PRIMARILY ACROSS OSAGE AND PAWNEE COUNTIES. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS DUE TO
SLOW STORM MOVEMENT AND THEREFORE LOCALIZED FLASH FLOODING IS
POSSIBLE NORTHWEST OF INTERSTATE 44.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE REQUIRED THOUGH REGIONAL SPOTTER
ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF ANY
SEVERE WEATHER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THERE WILL BE A ALIGHT CHANCE OF THUNDERSTORMS SUNDAY ACROSS
MAINLY SOUTHERN AND EASTERN PORTIONS OF THE AREA ALONG THE COLD
FRONT. THE FRONT WILL BRING A BRIEF RESPITE FROM THE HOT WEATHER ON
SUNDAY AS WELL. HIGH PRESSURE ALOFT WILL REBUILD TO THE WEST MUCH
OF NEXT WEEK...WITH WARMER TEMPERATURES RETURNING...THROUGH NOT
QUITE AS HOT AS WHAT WE HAVE SEEN RECENTLY. THIS PATTERN COULD
OFFER SOME CHANCES OF THUNDERSTORMS MOVING IN FROM THE
NORTHWEST BY THE END OF THE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jun 27, 8:13 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
813 PM CDT SAT JUN 27 2009
OKZ054-280145-
OSAGE OK-
813 PM CDT SAT JUN 27 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 812 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
CHAUTAUQUA COUNTY KANSAS...MOVING EAST AT 20 MPH. STRONG OUTFLOW
WINDS TO 50 MPH FROM THIS THUNDERSTORM WILL BE POSSIBLE ACROSS
NORTHERN OSAGE COUNTY.
RESIDENTS IN THIS AREA SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING IF THE THUNDERSTORM MOVES
FURTHER SOUTH.
LAT...LON 3700 9650 3700 9630 3698 9622 3688 9642
3699 9662 3701 9659 3700 9651
TIME...MOT...LOC 0112Z 283DEG 17KT 3702 9650The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:51 PM CDT | Special Weather Statement | TSA | Osage | 39 min |
| Jun 27, 9:57 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Jun 28, 1:09 AM CDT | Special Weather Statement | TSA | Osage | 51 min |
| Jun 28, 1:58 AM CDT | Special Weather Statement | TSA | Osage | 62 min |
| Jun 28, 3:02 AM CDT | Special Weather Statement | TSA | Rogers | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.